Alert archive / Arizona / Flash Flood Warnings in 2018
Flash Flood Warning 4, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 10, 2018, 3:57 PM MST for Pinal County, Arizona. It was in force for 93 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2018, 3:57 PM MST (22:57 UTC)
- Expired
- Jul 10, 2018, 5:30 PM MST
- In force
- 93 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
- Flood severity
- None
County Pinal County, AZ
The radar
The Phoenix radar (KIWA), 64 km from the middle of the area, began a volume at 22:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KDMA), launched 12:00Z, 11.0 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 531 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 1145 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 68 m²/s²
- 0-3 km storm-relative helicity
- 123 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
887
WGUS55 KTWC 102257
FFWTWC
AZC021-110030-
/O.NEW.KTWC.FF.W.0004.180710T2257Z-180711T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Tucson AZ
357 PM MST TUE JUL 10 2018
The National Weather Service in Tucson has issued a
* Flash Flood Warning for...
South central Pinal County in southeastern Arizona...
* Until 530 PM MST.
* At 356 PM MST, trained weather spotters reported flash flooding
near Picacho Peak and Eloy causing road closures near Interstate
10.
* Some locations that will experience flooding include...
Eloy, Picacho Peak, Red Rock, Friendly Corners and Picacho.
This includes the following highways...
Interstate 10 between mile markers 206 and 231.
Route 87 between mile markers 116 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3287 11149 3252 11110 3251 11141 3272 11171
3274 11168 3276 11161 3284 11154
$$
ECC2 follow-up statements
864
WGUS75 KTWC 102354
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
454 PM MST TUE JUL 10 2018
AZC021-110030-
/O.CON.KTWC.FF.W.0004.000000T0000Z-180711T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
454 PM MST TUE JUL 10 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 530 PM MST FOR
SOUTH CENTRAL PINAL COUNTY...
At 451 PM MST, NWS Doppler radar indicated only light rainfall
remaining in the warning area. However, due to heavy rainfall
earlier a Flash Flood Warning continues in effect.
Some locations that will experience flooding include...
Eloy, Picacho Peak, Red Rock, Friendly Corners and Picacho.
This includes the following highways...
Interstate 10 between mile markers 206 and 231.
Route 87 between mile markers 116 and 124.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3287 11149 3252 11110 3251 11141 3272 11171
3274 11168 3276 11161 3284 11154
$$
Zell196
WGUS75 KTWC 110033
FFSTWC
Flash Flood Statement
National Weather Service Tucson AZ
533 PM MST TUE JUL 10 2018
AZC021-110043-
/O.EXP.KTWC.FF.W.0004.000000T0000Z-180711T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Pinal-
533 PM MST TUE JUL 10 2018
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL PINAL COUNTY HAS
EXPIRED...
The heavy rain has ended. Flooding is no longer expected to pose a
threat. Please continue to heed any remaining road closures.
LAT...LON 3287 11149 3252 11110 3251 11141 3272 11171
3274 11168 3276 11161 3284 11154
$$
ZellWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:32 PM MST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 10, 2:32 PM MST, 1 hour 25 minutes before
Area Forecast Discussion National Weather Service Tucson AZ 232 PM MST Tue Jul 10 2018 .SYNOPSIS...Abundant moisture will remain in place across southeast Arizona and lead to daily rounds of showers and thunderstorms into this weekend. Some of the thunderstorms will produce heavy rains and strong winds. Cooler than average daytime temperatures will also continue due to the cloud cover and showers. && .DISCUSSION...Thunderstorms with heavy rain and gusty winds ongoing this afternoon and moving NNW at 15 to 20 mph. This was to be expected given the amount of moisture present today. 12z sounding had PWAT values of 1.76 inches, just 0.10" shy of the record for this date. Initial round of storms in the Metro will likely be the most intense of the day but expect showers and storms to persist in many areas of SE AZ into this evening. 18z models are now indicating a continuation of showers and storms for areas near the International Border overnight. This not totally unreasonable given upstream disturbances as well as fact that storms are being triggered well south into Sonora at this time. Abundant moisture should remain over SE AZ through at least this weekend with a continued chance for showers and thunderstorms through the period. With all this moisture, have trended slightly lower with high temperatures. && .AVIATION...Valid through 12/00Z. TSRA/SHRA moving in a NLY direction through 11/03z will produce MVFR CIGS/VSBYs in +RA, MT obscurations and gusts to 45 kts with the strongest storms. ISOLD to SCT TSRA/SHRA will continue through 12/00z. Outside of TSRA, surface winds SSELY 5-15kts. Aviation discussion not updated for TAF amendments. && .FIRE WEATHER...The pattern remains favorable for isolated to scattered thunderstorm development throughout the forecast period. Other than strong outflows around afternoon thunderstorms, 20-ft winds hold below 15 mph. && .TWC WATCHES/WARNINGS/ADVISORIES...None. && KD Visit us on Facebook...Twitter...YouTube...and at weather.gov/Tucson
In the hours before
Special weather statement, Jul 10, 1:27 PM MST, 2 hours 30 minutes before
Special Weather Statement National Weather Service Tucson AZ 127 PM MST TUE JUL 10 2018 AZZ502-504-102100- Tohono O'odham Nation including Sells-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 127 PM MST TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PIMA COUNTY UNTIL 200 PM MST... At 126 PM MST, Doppler radar was tracking a strong thunderstorm 15 miles northwest of Three Points, or 22 miles southwest of Marana, moving northwest at 15 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Santa Rosa Ranch, Silver Bell, Sil Naggia and Queens Well. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3213 11128 3209 11187 3231 11192 3246 11143 TIME...MOT...LOC 2026Z 155DEG 15KT 3221 11147 KD
Special weather statement, Jul 10, 1:29 PM MST, 2 hours 28 minutes before
Special Weather Statement National Weather Service Tucson AZ 129 PM MST TUE JUL 10 2018 AZZ503-504-102115- Upper Santa Cruz River and Altar Valleys including Nogales-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 129 PM MST TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN PIMA AND NORTH CENTRAL SANTA CRUZ COUNTIES UNTIL 215 PM MST... At 128 PM MST, Doppler radar was tracking a strong thunderstorm 7 miles west of Tubac. This storm was nearly stationary. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Tubac, Tumacacori-Carmen, Amado and Arivaca Junction. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3158 11103 3153 11124 3171 11136 3179 11105 TIME...MOT...LOC 2028Z 162DEG 3KT 3163 11116 ECC
Special weather statement, Jul 10, 1:40 PM MST, 2 hours 17 minutes before
Special Weather Statement National Weather Service Tucson AZ 140 PM MST TUE JUL 10 2018 AZZ504-514-102115- Santa Catalina and Rincon Mountains including Mount Lemmon/Summerhaven-Tucson Metro Area including Tucson/Green Valley/Marana/Vail- 140 PM MST TUE JUL 10 2018 ...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL PIMA COUNTY UNTIL 215 PM MST... At 139 PM MST, Doppler radar was tracking a strong thunderstorm near Interstate 10 and Houghton, or 14 miles southeast of Tucson, moving northwest at 15 mph. Wind gusts up to 50 mph will be possible with this storm. Heavy downpours could cause ponding of water on Interstate 10. Locations impacted include... Tucson, Littletown, Drexel-Alvernon, Tanque Verde, Rita Ranch, Vail, Davis-Monthan Air Force Base, Saguaro National Park East and Catalina Foothills. PRECAUTIONARY/PREPAREDNESS ACTIONS... Heavy rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3203 11062 3199 11085 3222 11096 3232 11068 TIME...MOT...LOC 2039Z 153DEG 14KT 3209 11077 KD
Local storm report, Jul 10, 2:38 PM MST, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
238 PM MST TUE JUL 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0218 PM FLASH FLOOD 6 SE MARANA 32.34N 111.11W
07/10/2018 PIMA AZ PUBLIC
REPORT OF INA RD NEAR SILVERBELL AND CORTARO
RD IMPASSABLE DUE TO FLOODING.
&&
JKPLocal storm report, Jul 10, 2:54 PM MST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
254 PM MST TUE JUL 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0248 PM FLASH FLOOD 1 NNE MARANA 32.43N 111.16W
07/10/2018 PIMA AZ LAW ENFORCEMENT
LAW ENFORCEMENT REPORTS TANGERINE ROAD
CLOSED DUE TO FLOODING BETWEEN I-10 FRONTAGE
RD AND DOVE MOUNTAIN RD IN MARANA.
&&
JKPLocal storm report, Jul 10, 3:15 PM MST, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
315 PM MST TUE JUL 10 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0225 PM FLASH FLOOD 7 SW ORO VALLEY 32.36N 111.05W
07/10/2018 PIMA AZ PUBLIC
W MAGEE RD JUST WEST OF THORNYDALE RD
IMPASSABLE DUE TO FLOODING.
&&
JKPThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 6:08 PM MST | Special Weather Statement | TWC | 52 min | |
| Jul 9, 6:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 45 min |
| Jul 9, 7:15 PM MST | Areal Flood Advisory | TWC | Pima | 90 min |
| Jul 10, 1:27 PM MST | Special Weather Statement | TWC | Pima | 33 min |
| Jul 10, 1:29 PM MST | Special Weather Statement | TWC | Santa Cruz | 46 min |
| Jul 10, 1:40 PM MST | Special Weather Statement | TWC | 35 min | |
| Jul 10, 1:45 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 45 min |
| Jul 10, 1:58 PM MST | Areal Flood Advisory | TWC | Pima | 2 hr |
| Jul 10, 2:08 PM MST | Flash Flood Warning | TWC | Pima | 3 hr |
| Jul 10, 2:29 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 25 min |
| Jul 10, 3:50 PM MST | Areal Flood Advisory | TWC | Pima | 85 min |
Nearby
Flash Flood Warnings in Arizona, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.